Missouri, 2015

Flash Flooding and Flooding in Missouri, November 17 to 18, 2015

November 17 to 18, 2015 · NWS SGF · 72 events in 24 counties and zones

A slow moving storm system produced several rounds of heavy rainfall which led to flooding across the Missouri Ozarks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A slow moving storm system produced several rounds of heavy rainfall which led to flooding across the Missouri Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 17, 5:57 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 17, 5:57 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
557 AM CST TUE NOV 17 2015

.SHORT TERM...(Today and Tonight)
Issued at 0216 AM CST TUE NOV 17 2015

Water vapor imagery indicates upper level low pressure now
beginning to emerge across the southern High Plains. Several
batches of showers and isolated thunderstorms continue to develop
out ahead of this low and move northeast across the Missouri
Ozarks during the predawn hours. This precipitation is occurring
beneath a strongly diffluent flow aloft and strong low/mid level
isentropic upglide.

As we head towards sunrise and the early morning period, a surface
trough will slowly move east across eastern Kansas and Oklahoma.
This trough will be the focus for a thin line of thunderstorms
(already ongoing across central Kansas/Oklahoma). This line of
thunderstorms will slowly progress east across the Ozarks
throughout the day and will pose a threat for isolated damaging
wind gusts given strong wind fields just off the surface. The
threat for mesovortices/isolated brief spin-up tornadoes is there
today given strong and favorably orientated 0-3 km bulk shear
vectors. Any portions of the line bowing out towards the northeast
will be a concern.

Also of continued concern is the risk for flooding. Most of the
Ozarks has already seen 1-2" of rainfall, with isolated pockets
of greater than 2". These waves of precipitation before the line
of thunderstorms will add at least another 0.50" to 1.00" of
rainfall. That slow moving line will then produce what will likely
be very heavy rainfall rates with additional rainfall continuing
in the trailing stratiform region. Thus, storm total accumulations
of 2-5" are still on track with the highest amounts occurring over
the eastern Ozarks. While we have not seen any flooding up to this
point, we suspect that will change today as basins exceed flood
guidance. We will therefore be continuing the Flash Flood Watch.

Meanwhile, brisk and gusty southeasterly winds will persist today
ahead of the line of storms with gusts over 30 mph continuing.
Despite the precipitation and cloud cover, temperatures will
actually be mild today as a warmer air mass briefly advects into
the region ahead of this low pressure system. Highs today should
warm into the middle to upper 60s.

While the squall line will depart the region this evening, we may
see some wrap-around light shower activity spread back into the
region from the north late tonight as that upper level low tracks
northeast into the Corn Belt.

.LONG TERM...(Wednesday through Monday)
Issued at 0216 AM CST TUE NOV 17 2015

Any wrap-around precipitation should then exit the Ozarks by later
Wednesday morning. Blustery conditions can be expected throughout
the day with a brisk and gusty southwesterly wind.

Quiet weather conditions are then expected to end the work week as
the upper level flow briefly flattens out. Global models then
depict an interesting storm system developing across the Central
Plains and skirting into the southern Great Lakes early this
weekend. This may be the first decent accumulating snow for parts
of that region. As for the Ozarks, questions remain regarding
moisture quality available with the strongest lift remaining to
our northeast. We may see some shower activity sneak into the area
Friday night if moisture is sufficient and/or the upper level
energy digs further west.

Given that this system will have a polar fetch, the air mass in
its wake will be the chilliest we have experienced up to this
point during the "cold season". Low temperatures in the 20s
(possibly lower to mid 20s) appear increasingly likely late this
weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 0548 AM CST TUE NOV 17 2015

Periods of showers and thunderstorms will persist today as a
strong storm system slowly approaches from the west. Flight
conditions will vary considerably due to the thunderstorm
coverage. Periodic MVFR and localized IFR can be expected with any
thunderstorms.

Meanwhile, low level wind shear conditions will continue this
morning with strong and gusty southeast surface winds also
persisting.

Flight conditions will improve from west to east across the area
this afternoon with surface winds also diminishing and shifting
to the south.

Southwesterly winds will then increases across the area tonight
with some weather models indicating a return to MVFR ceilings as
the upper level portion of this storm system approaches.

&&

.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through this evening for MOZ056>058-068>071-
     078>083-088>098-101>106.

KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Nov 17, 7:30 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 AM CST TUE NOV 17 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
730 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS WILL SLOWLY MOVE EAST ACROSS
  THE MISSOURI OZARKS TODAY. THIS LINE OF STORMS WILL HAVE THE
  POTENTIAL TO PRODUCE ISOLATED POCKETS OF WIND DAMAGE. THIS
  ALSO INCLUDES A LIMITED THREAT FOR A BRIEF ISOLATED TORNADO.
  AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR ANY
  STRONG TO SEVERE STORMS WILL OCCUR THIS MORNING ACROSS
  SOUTHERN MISSOURI.

  AS FOR TIMING...NORTHERN PORTIONS OF THIS LINE WILL IMPACT
  AREAS NORTH OF HIGHWAY 60 AND EAST OF HIGHWAY 65 THROUGH
  10 AM. TO THE SOUTH OF HIGHWAY 60...THE LINE WILL IMPACT
  SOUTHWESTERN MISSOURI THROUGH 10 AM AND WILL IMPACT AREAS
  OF SOUTH CENTRAL MISSOURI FROM LATE MORNING THROUGH ABOUT
  MID AFTERNOON.

  IT SHOULD BE NOTED THAT SCATTERED THUNDERSTORMS WILL OCCUR
  OUT AHEAD OF THIS LINE OF STORMS TODAY. THESE SCATTERED
  STORMS ARE EXPECTED REMAIN BELOW SEVERE LIMITS...BUT WILL
  POSE A THREAT FOR CLOUD TO GROUND LIGHTNING.

  FLASH FLOODING OF STREAMS...CREEKS...AND LOW WATER CROSSINGS
  WILL ALSO BE A POTENTIAL HAZARD TODAY WITH PERIODS OF
  MODERATE TO HEAVY RAINFALL CONTINUING. THE THREAT FOR HEAVY
  RAINFALL WILL END FROM WEST TO EAST THIS AFTERNOON AND EARLY
  THIS EVENING. THE HIGHEST POTENTIAL FOR FLOODING WILL BE
  ALONG AND EAST OF A VERSAILLES TO JOPLIN TO ANDERSON LINE
  WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING.

  OUTSIDE OF THUNDERSTORMS...SUSTAINED SOUTH TO SOUTHEAST WINDS
  OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH CAN BE EXPECTED ACROSS
  THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  RESIDUAL FLOODING OF CREEKS...STREAMS...LOW WATER CROSSINGS
  AND MAIN STEM RIVERS MAY PERSIST INTO AT LEAST WEDNESDAY.

  BRISK AND GUSTY SOUTHWEST WINDS GUSTING TO AROUND 30 MPH CAN
  BE EXPECTED ACROSS MUCH OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID AFTERNOON ACROSS
  SOUTHERN MISSOURI AND THE EASTERN MISSOURI OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 14:34 UTC.

Open the radar archive at this moment

Event by event

60 flood, 9 flash flood, 3 heavy rain. Local standard time, as filed.

Flash Flood, Newton

When
November 17, 8:35 AM CST to 9:35 AM CST
Where
Newton County, 0.13 mi W of Neosho to 0.12 mi W of Neosho
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.870, -94.372

The intersection of West McCord and Neosho Blvd was closed due to flooding. The intersection of West Spring Street and Neosho Blvd was also closed due to flooding.

Flash Flood, Lawrence

When
November 17, 9:34 AM CST to 10:34 AM CST
Where
Lawrence County, 3.88 mi SSE of Friestatt to 3.73 mi SSE of Friestatt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.966, -93.900

There was flooding across 1090 Road north of 2200 Road.

Flash Flood, Greene

When
November 17, 10:48 AM CST to 11:48 AM CST
Where
Greene County, 2.43 mi SSW of Springfield to 2.47 mi SSW of Springfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.168, -93.319

There was water over the road at Battlefield and Cox Roads as well as Kansas and Sunset. There was also water over the road at Mount Vernon Street.

Flash Flood, Polk

When
November 17, 11:21 AM CST to 12:21 PM CST
Where
Polk County, 2.4 mi SW of Van to 2.33 mi SW of Van
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.550, -93.335

Excessive rainfall caused McKinny Branch to flood a section of Highway Y.

Flash Flood, McDonald

When
November 17, 12:01 PM CST to 1:01 PM CST
Where
McDonald County, 0.57 mi E of Pineville to 0.88 mi E of Pineville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.600, -94.370

Excessive rainfall caused widespread flooding of low lying roads and low water crossings across the county. There were also reports of flash flooding of several streets in the city of Pineville.

Flood, Webster

When
November 17, 12:17 PM CST to 2:17 PM CST
Where
Webster County, 1.59 mi E of Marshfield to 1.97 mi E of Marshfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.328, -92.891

Multiple roadways in Marshfield had water over the road. Greenwood Road near the headwaters of the Pomme De Terre River was closed due to flooding. Multiple low water crossings in Webster County were flooded.

Flash Flood, Lawrence

When
November 17, 12:37 PM CST to 1:37 PM CST
Where
Lawrence County, 2.94 mi NNE of Stotts City to 2.97 mi SSW of Phelps
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.139, -93.950

Excessive rainfall caused the Spring River to flood Highway 97.

Flash Flood, Lawrence

When
November 17, 12:42 PM CST to 1:42 PM CST
Where
Lawrence County, 1.17 mi W of Mt Vernon to 1.2 mi WNW of Mt Vernon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.103, -93.851

Excessive rainfall caused a section of County Road 2170 to flood and become impassable.

Flood, Webster

When
November 17, 1:00 PM CST to 3:00 PM CST
Where
Webster County, 0.91 mi ESE of Crown to 1.06 mi ESE of Crown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.265, -92.955

A small tributary of the James River flooded and threatened a home near KK Highway and Bell Springs Road.

Flood, Stone

When
November 17, 1:15 PM CST to 3:15 PM CST
Where
Stone County, 1.78 mi NNW of Reeds Spg to 1.78 mi NW of Reeds Spg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.773, -93.396

There was up to a foot of water over the road along Railey Creek near Highway 413.

Flood, Texas

When
November 17, 1:16 PM CST to 3:16 PM CST
Where
Texas County, 1.09 mi W of Clear Spgs to 1.1 mi W of Clear Spgs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.098, -91.890

Route U was closed because of flooding at the South Prong Jack Fork River.

Flood, Ozark

When
November 17, 1:16 PM CST to 3:16 PM CST
Where
Ozark County, 0.73 mi NNE of Mammoth to 0.9 mi NNE of Mammoth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.540, -92.397

Route T near the community of Mammoth was closed at Lick Creek because of flooding.

Flood, Douglas

When
November 17, 1:16 PM CST to 3:16 PM CST
Where
Douglas County, 0.86 mi NE of Ann to 0.87 mi NE of Ann
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.039, -92.190

The low water crossing at Route EE was closed due to flooding at the North Fork River.

Flood, Lawrence

When
November 17, 1:24 PM CST to 3:24 PM CST
Where
Lawrence County, 2.83 mi SSW of Phelps to 2.92 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.144, -93.945

Highway 97 was closed just north of Stotts City at the Spring River because of flooding.

Flood, Polk

When
November 17, 1:26 PM CST to 3:26 PM CST
Where
Polk County, 3.4 mi SE of Rimby to 3.61 mi SE of Rimby
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.731, -93.212

Route P was closed at the low water crossing just north of 360th Road.

Flood, Polk

When
November 17, 1:32 PM CST to 3:32 PM CST
Where
Polk County, 1.22 mi N of Rimby to 1.19 mi NNE of Rimby
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.787, -93.246

Route H was closed at Ingalls Creek due to flooding.

Flood, Barton

When
November 17, 1:38 PM CST to 3:38 PM CST
Where
Barton County, 3.09 mi SSE of Mulberry to 3.28 mi SSE of Mulberry
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.526, -94.568

Prairie State Park closed the campground due to flooding.

Flood, Miller

When
November 17, 2:20 PM CST to 4:20 PM CST
Where
Miller County, 4.37 mi SW of West Aurora to 4.3 mi SW of West Aurora
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.276, -92.658

Route Z was closed due to flooding near Blue Springs Creek between Blue Spring Drive and Honeysuckle Road.

Flood, Morgan

When
November 17, 2:22 PM CST to 4:22 PM CST
Where
Morgan County, 1.12 mi E of Florence to 1.22 mi ESE of Florence
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.577, -92.960

The low water crossing on Route BB was closed due to flooding at Gabriel Creek.

Flood, Douglas

When
November 17, 2:58 PM CST to 4:58 PM CST
Where
Douglas County, 2.53 mi W of Ava Muni Meml Arpt to 2.57 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.965, -92.725

The low water crossing at Route Y was closed due to flooding at Cowskin Creek.

Flood, McDonald

When
November 17, 3:00 PM CST to 5:00 PM CST
Where
McDonald County, 0.69 mi S of Pineville to 0.59 mi NE of Havenhurst
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.590, -94.380

Several low water crossings were impassable due to flooding across McDonald County.

Flood, Howell

When
November 17, 3:09 PM CST to 5:09 PM CST
Where
Howell County, 2.46 mi NW of Hutton Vly to 2.45 mi NW of Hutton Vly
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.995, -91.912

The low water crossing at Route RA was closed due to flooding east of Willow Springs.

Flash Flood, Howell

When
November 17, 3:11 PM CST to 5:11 PM CST
Where
Howell County, 1.13 mi SE of Leota to 1.35 mi ESE of Leota
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -92.014

Highway 142 was closed due to flooding at Bennetts River just west of Moody.

Flash Flood, Howell

When
November 17, 3:11 PM CST to 5:11 PM CST
Where
Howell County, 3.34 mi E of Lanton to 3.33 mi E of Lanton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.519, -91.740

Highway 142 was closed due to flooding at Myatt Creek.

Flood, Douglas

When
November 17, 3:11 PM CST to 5:11 PM CST
Where
Douglas County, 1.77 mi E of Ava to 1.84 mi E of Ava
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.953, -92.618

The low water crossing at Route FF was closed due to flooding of Hunter Creek east of Ava.

Flood, Howell

When
November 17, 3:11 PM CST to 5:11 PM CST
Where
Howell County, 2.03 mi SW of Pottersville to 2.07 mi SW of Pottersville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.680, -92.056

The low water crossing at Route K was closed due to flooding near Spring Creek.

Flood, Phelps

When
November 17, 3:16 PM CST to 5:16 PM CST
Where
Phelps County, 5.11 mi WNW of Flat to 5.08 mi WNW of Flat
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.770, -92.020

The low water crossing at Route J was closed due to flooding near Spring Creek and the Big Piney River.

Flood, Laclede

When
November 17, 3:19 PM CST to 5:19 PM CST
Where
Laclede County, 2.75 mi NNE of Agnes to 2.61 mi NNE of Agnes
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.555, -92.477

The low water crossing at Route B was closed due to flooding at South Cobb Creek near the community of Drew.

Flood, Camden

When
November 17, 3:21 PM CST to 5:21 PM CST
Where
Camden County, 1.46 mi NW of Stoutland to 1.43 mi NW of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.834, -92.541

The low water crossing at Route H just east of Route T was closed due to flooding.

Flood, Camden

When
November 17, 3:22 PM CST to 5:22 PM CST
Where
Camden County, 2.06 mi SSE of Montreal
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.942, -92.588

There was water over the roadway at the intersection of Route BB and Pritchett Road.

Flood, Dallas

When
November 17, 3:24 PM CST to 5:24 PM CST
Where
Dallas County, 2.69 mi NE of Urbana to 2.67 mi SSE of Urbana Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.861, -93.141

The low water crossing at Route BB was closed due to flooding at Cahoochie Creek just south of the Hickory County line.

Flood, Douglas

When
November 17, 3:24 PM CST to 5:24 PM CST
Where
Douglas County, 1.57 mi ENE of Cheney
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.931, -92.406

A low water crossing on Highway WW was impassable due to flooding.

Flood, Greene

When
November 17, 3:26 PM CST to 5:26 PM CST
Where
Greene County, 2.15 mi S of Nichols to 2.11 mi S of Nichols
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.189, -93.367

Water was reported over the roadway and bridge at Farm Road 156. The intersection of Farm Road 146 and Farm Road 123 was flooded and impassable.

Flood, Phelps

When
November 17, 3:41 PM CST to 5:41 PM CST
Where
Phelps County, 4.45 mi ESE of Powellville to 4.49 mi ESE of Powellville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.850, -91.948

Route A was closed due to flooding near Mill Creek.

Flood, Phelps

When
November 17, 3:41 PM CST to 5:41 PM CST
Where
Phelps County, 1.13 mi SE of Bundy Jct
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.910, -91.933

Route P was closed due to flooding near the Little Piney Creek.

Flood, Wright

When
November 17, 3:44 PM CST to 5:44 PM CST
Where
Wright County, 1.47 mi SSE of Mountain Grve Mem Ar to 1.5 mi SSE of Mountain Grve Mem Ar
Cause
Heavy Rain
Reported by
Public
Coordinates
37.112, -92.305

A picture from social media indicated several rural roads were flooded and impassable near Mountain Grove.

Flood, Laclede

When
November 17, 4:22 PM CST to 6:22 PM CST
Where
Laclede County, 5.56 mi NE of Dove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.835, -92.626

Route BB was closed due to flooding at Dry Auglaize Creek.

Flood, Ozark

When
November 17, 4:22 PM CST to 6:22 PM CST
Where
Ozark County, 0.17 mi N of Romance to 0.19 mi NE of Romance
Cause
Heavy Rain
Reported by
Public
Coordinates
36.722, -92.500

County Road 115 just about 3 miles east of Noble was flooded and impassable.

Heavy Rain, Phelps

When
November 17, 4:30 PM CST to 6:30 PM CST
Where
Phelps County, 1.49 mi NNE of Freemans Store
Reported by
CoCoRaHS
Coordinates
37.670, -91.870

There was a rainfall amount of 4.76 inches measured in about 8 hours.

Flood, Laclede

When
November 17, 4:34 PM CST to 6:34 PM CST
Where
Laclede County, 0.67 mi SE of Agnes to 0.72 mi SSE of Agnes
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.512, -92.493

Highway O was closed due to flooding of Big Cobb Creek west of Competition.

Flood, Laclede

When
November 17, 4:46 PM CST to 6:46 PM CST
Where
Laclede County, 2.35 mi N of Hazelgreen to 2.41 mi N of Hazelgreen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.804, -92.430

Route FF was closed due to flooding near Bear Creek.

Flood, Texas

When
November 17, 4:49 PM CST to 6:49 PM CST
Where
Texas County, 3.87 mi WNW of Prescott to 3.78 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -91.990

Route BB was closed due to flooding at the Big Piney River near the Boiling Spring Access.

Flood, Texas

When
November 17, 4:49 PM CST to 6:49 PM CST
Where
Texas County, 2.14 mi NNW of Huggins to 2.28 mi WSW of Upton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.350, -92.210

Route M was closed due to flooding just north of Huggins between Astoria Road and County Road Ewes Drive.

Flood, Texas

When
November 17, 4:49 PM CST to 6:49 PM CST
Where
Texas County, 1.2 mi NE of Clara to 1.29 mi NE of Clara
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.312, -92.034

Route ZZ was closed due to flooding between Norris Road and Douglas Road.

Flood, Wright

When
November 17, 4:52 PM CST to 6:52 PM CST
Where
Wright County, 1.64 mi NW of Mountain Grove to 1.59 mi NW of Mountain Grove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.148, -92.290

Highway N was closed due to flooding near Shady Oak Road.

Flood, Douglas

When
November 17, 4:52 PM CST to 6:52 PM CST
Where
Douglas County, 1.7 mi WSW of Olathe to 1.67 mi WSW of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.017, -92.556

Highway U was closed due to flooding at Bryant Creek.

Flood, Webster

When
November 17, 4:52 PM CST to 6:52 PM CST
Where
Webster County, 3.76 mi E of Seymour Owen Fld Arp to 4.06 mi E of Seymour Owen Fld Arp
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.172, -92.662

Route V was closed due to flooding at the Lick Fork Gasconade River.

Flood, Howell

When
November 17, 4:56 PM CST to 6:56 PM CST
Where
Howell County, 0.46 mi SSW of Hutton Vly to 0.55 mi SSW of Hutton Vly
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.964, -91.885

Route U was closed due to flooding just south of Highway 60 at the Eleven Point River.

Flood, Howell

When
November 17, 4:56 PM CST to 6:56 PM CST
Where
Howell County, 3.74 mi SSE of Hutton Vly to 3.79 mi SSE of Hutton Vly
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.920, -91.853

Route UU was closed due to flooding at the Lost Camp Creek.

Flood, Barry

When
November 17, 4:57 PM CST to 6:57 PM CST
Where
Barry County, 0.61 mi NW of Jenkins to 0.38 mi NNW of Jenkins
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
36.775, -93.689

Excessive rainfall caused Flat Creek to flood in areas of eastern Barry County.

Flood, Shannon

When
November 17, 5:29 PM CST to 7:29 PM CST
Where
Shannon County, 3.75 mi WSW of Alley Spg to 3.64 mi WSW of Alley Spg
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.120, -91.507

The Bay Creek Campground along the Jack Fork River was evacuated due to rising water.

Flood, Taney

When
November 17, 5:39 PM CST to 7:39 PM CST
Where
Taney County, 1.53 mi NNW of Hercules to 1.59 mi NNW of Hercules
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.719, -92.883

Highway 125 was closed due to flooding at Brush Creek.

Flood, Phelps

When
November 17, 5:39 PM CST to 7:39 PM CST
Where
Phelps County, 2.42 mi S of Rolla Downtown Arpt to 2.44 mi S of Rolla Downtown Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.895, -91.837

Route C was closed due to flooding at Beaver Creek.

Flood, Phelps

When
November 17, 5:39 PM CST to 7:39 PM CST
Where
Phelps County, 3 mi NW of Doolittle to 2.97 mi NW of Doolittle
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.978, -91.922

Highway C was closed due to flooding near County Road 8260.

Flood, Phelps

When
November 17, 5:43 PM CST to 7:43 PM CST
Where
Phelps County, 2.75 mi NE of Doolittle to 2.74 mi NE of Doolittle
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.978, -91.844

Route Y was closed due to flooding north of County Road 8240.

Heavy Rain, Douglas

When
November 17, 5:49 PM CST
Where
Douglas County, 0.55 mi W of Ava
Reported by
Amateur Radio
Coordinates
36.950, -92.660

A storm total rainfall report of 5.70 inches was measured near Ava.

Heavy Rain, Vernon

When
November 17, 5:49 PM CST
Where
Vernon County, 1.29 mi ESE of Horton
Reported by
COOP Observer
Coordinates
37.970, -94.360

A COOP observer had a storm total rainfall report of 3.91 inches measured.

Flood, Webster

When
November 17, 5:49 PM CST to 7:49 PM CST
Where
Webster County, 0.41 mi SSW of Olga to 0.36 mi SE of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.094, -92.923

Highway Z was closed due to flooding at Finley Creek.

Flood, Dent

When
November 17, 7:31 PM CST to 9:31 PM CST
Where
Dent County, 0.41 mi SE of Sligo to 0.63 mi SE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.776, -91.374

Highway TT was closed due to flooding at Crooked Creek.

Flood, Barry

When
November 17, 7:31 PM CST to 9:31 PM CST
Where
Barry County, 0.58 mi W of Mc Dowell to 0.44 mi WSW of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.819, -93.790

Highway C was closed due to flooding at Flat Creek.

Flood, Shannon

When
November 17, 8:02 PM CST to 10:02 PM CST
Where
Shannon County, 5.56 mi ESE of Munsett to 5.63 mi ESE of Munsett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.090, -91.236

Highway NN was closed due to flooding at Rocky Creek.

Flood, Shannon

When
November 17, 8:02 PM CST to 10:02 PM CST
Where
Shannon County, 5.18 mi SE of Munsett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.073, -91.257

Highway H was closed due to flooding at Rocky Creek.

Flood, Shannon

When
November 17, 8:12 PM CST to 10:12 PM CST
Where
Shannon County, 5.64 mi SSE of Montier to 5.77 mi SSE of Montier
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.900, -91.560

Highway MM was closed between Highway T and Highway 99 due to flooding of Spring Creek.

Flood, Ozark

When
November 17, 8:19 PM CST to 10:19 PM CST
Where
Ozark County, 1.79 mi SW of Toccoa to 1.64 mi SW of Toccoa
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.733, -92.254

Highway 181 was closed just west of Route H due to flooding.

Flood, Ozark

When
November 17, 8:29 PM CST to 10:29 PM CST
Where
Ozark County, 1.41 mi WNW of Elijah to 1.26 mi WNW of Elijah
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.629, -92.173

Highway H was closed due to flooding at Spring Creek.

Flood, Wright

When
November 17, 8:35 PM CST to 10:35 PM CST
Where
Wright County, 4.22 mi NE of Mansfield to 4.38 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.166, -92.529

Highway AB was closed due to flooding at Wolf Creek.

Flood, Wright

When
November 17, 8:37 PM CST to 10:37 PM CST
Where
Wright County, 1.62 mi W of Rayborn to 1.49 mi WNW of Rayborn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.303, -92.399

Highway E was closed just north of Highway 38 near Whetstone and Dove Creeks.

Flood, Wright

When
November 17, 8:38 PM CST to 10:38 PM CST
Where
Wright County, 1.69 mi N of Jerktail to 1.59 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.444, -92.454

Highway Z was close due to flooding at Elk Creek.

Flood, Shannon

When
November 17, 8:57 PM CST to 10:57 PM CST
Where
Shannon County, 0.97 mi ENE of Low Wassie to 0.91 mi ENE of Low Wassie
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.984, -91.253

Highway W was closed just north of Highway 60 at Pike Creek.

Flood, Miller

When
November 17, 9:10 PM CST to 11:10 PM CST
Where
Miller County, 0.88 mi NW of St Anthony to 0.87 mi NNW of St Anthony
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.180, -92.290

Highway A was closed just east of Highway PP due to flooding at Tavern Creek.

Flood, Shannon

When
November 17, 10:40 PM CST to November 18, 1:40 AM CST
Where
Shannon County, Banker Cave to 0.11 mi ENE of Banker Cave
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.150, -91.120

Highway H was closed just south of Highway 106 due to flooding at Carr Creek.

Flood, Shannon

When
November 18, 8:48 AM CST to 10:48 AM CST
Where
Shannon County, 0.7 mi E of Alley Spg to 0.69 mi WNW of Alley Spg
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.148, -91.438

Park rangers reported that all campgrounds along the Jack Fork River and the Current River were closed due to flooding. The Alley Spring Campground was completely flooded and all campers and hunters in the park were evacuated safely prior to the flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 602136, 602137, 602138, 602139, 602140, 602141, 602142, 602143, 602144, 602147, 602145, 602146, 602764, 602756, 602757, 602758, 602759, 602760, 602761, 602765, 602773, 602766, 602762, 602763, 602767, 602768, 602769, 602770, 602771, 602772, 602774, 602775, 603568, 603569, 603570, 603571, 603572, 603573, 603574, 603575, and more.